Alert archive / California / Wind Advisories in 2011

Wind Advisory 4, NWS Hanford, CA

January 11, 2011

NWS Hanford, CA issued this wind advisory at Jan 11, 2011, 9:10 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 9:10 AM PST (17:10 UTC)
Expired
Jan 11, 2011, 2:32 PM PST
In force
5 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS76 KHNX 111710
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
910 AM PST TUE JAN 11 2011

...BRISK WINDS OVER THE GRAPEVINE THROUGH THIS EVENING...


CAZ092-095-120115-
/O.NEW.KHNX.WI.Y.0004.110111T1710Z-110112T0600Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
910 AM PST TUE JAN 11 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE
GRAPEVINE...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 10 PM PST
THIS EVENING. 

* WINDS: SOUTHERLY 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* LOCATIONS INCLUDE: TEJON PASS...LEBEC...GRAPEVINE PEAK AND THE
  SOUTH END OF THE SAN JOAQUIN VALLEY AT THE FOOT OF THE GRAPEVINE.

* IMPACTS: DRIVING IMPAIRMENT AND STEERING ABILITY...ESPECIALLY
  FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 40 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DURFEE

WEATHER.GOV/HANFORD
1 follow-up statement
051 
WWUS76 KHNX 112232
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
232 PM PST TUE JAN 11 2011

CAZ092-095-112345-
/O.CAN.KHNX.WI.Y.0004.000000T0000Z-110112T0600Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
232 PM PST TUE JAN 11 2011

...WIND ADVISORY IS CANCELLED FOR THE GRAPEVINE...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE GRAPEVINE. 

WINDS HAVE RECENTLY DIMINISHED BELOW ADVISORY LEVELS. FOR THE
REMAINDER OF THIS AFTERNOON AND EVENING...WINDS WILL GENERALLY
BE OUT OF THE SOUTHWEST AT 10 TO 20 MPH.


$$
DURFEE

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 11, 4:12 AM PST, 4 hours 58 minutes earlier.

Area forecast discussion, Jan 11, 4:12 AM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
412 AM PST TUE JAN 11 2011

.SYNOPSIS...

A LOW PRESSURE SYSTEM WILL BRING A CHANCE OF RAIN AND HIGHER
ELEVATION SNOWFALL TO THE AREA DURING THE DAY TODAY INTO
WEDNESDAY.

&&

.DISCUSSION...
THE UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE WEST COAST IS
DRAWING A GLOB OF MOISTURE ACROSS CENTRAL CALIFORNIA WITH
AREAS OF PRECIPITATION NOTED ON RADAR MOSTLY NOT REACHING THE
GROUND. THE MAIN ENERGY OF THE SYSTEM WILL TRACK NORTH OF OUR
AREA BUT AS THE ATMOSPHERE CONTINUES TO MOISTEN WE WILL SEE MORE
SURFACE REPORTS OF PRECIPITATION. NO SIGNIFICANT COLD AIR IS
ASSOCIATED WITH THE SYSTEM AND SNOW LEVELS WILL REMAIN AT MODERATE
LEVELS. AS THE SYSTEM MOVES FAIRLY QUICKLY THROUGH THE REGION
TODAY INTO TONIGHT...QPF AMOUNTS WILL REMAIN RATHER LIGHT WITH
GENERALLY JUST A FEW INCHES OF SNOW EXPECTED TO ACCUMULATE AT THE
HIGHER ELEVATIONS AND LESS THAN 1/10TH OF AN INCH OF LIQUID AT
LOWER ELEVATIONS. MOST OF THE PRECIPITATION IS PROGGED TO STAY
MAINLY NORTH OF KERN COUNTY.

MODELS THEN BUILD A RIDGE OVER THE REGION INTO EARLY NEXT
WEEK...WITH JUST SOME WEAK SHORTWAVE ENERGY PASSING TO THE NORTH.
CANNOT RULE OUT A FEW SHOWERS NEAR THE SIERRA CREST AROUND
THURSDAY AS A SHORTWAVE BRUSHES BY...BUT FOR NOW THE FORECAST
LOOKS DRY AFTER THIS CURRENT SYSTEM PUSHES THROUGH.

NO EXTREMES IN TEMPERATURES ARE EXPECTED THROUGH THE
PERIOD...GENERALLY RUNNING NEAR TO JUST SLIGHTLY ABOVE CLIMO.
SOME AREAS OF OVERNIGHT/MORNING VALLEY FOG WILL LIKELY DEVELOP
THROUGH THE PERIOD UNDER THE BUILDING RIDGE.

&&

.AVIATION...
IN THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS...AREAS OF
MVFR AND LOCAL IFR IN MIST/HAZE THRU 20Z TODAY...THEN VFR THRU
12Z WEDNESDAY. IN THE SOUTHERN SIERRA NEVADA AND TEHACHAPI
MOUNTAINS...VFR THRU 16Z TODAY...THEN AREAS OF MVFR AND LOCAL
IFR IN CLOUDS AND PRECIPITATION FROM 16Z TODAY THRU 06Z
WEDNESDAY...THEN VFR FROM 06Z WEDNESDAY THRU 12Z WEDNESDAY. IN
THE KERN COUNTY DESERTS...VFR THRU 12Z WEDNESDAY.

&&

.AIR QUALITY ISSUES...
NONE

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...JEB
AVN/FW...DS
SYNOPSIS...TLM

WEATHER.GOV/HANFORD

In the hours before

Local storm report, Jan 11, 8:56 AM PST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
856 AM PST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     NON-TSTM WND GST 2 N GRAPEVINE           34.97N 118.93W
01/10/2011  M65 MPH          KERN               CA   MESONET

            REPORTED AT GRAPEVINE CHP STATION.

&&

BPET
Local storm report, Jan 11, 8:57 AM PST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
857 AM PST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     NON-TSTM WND GST 2 N GRAPEVINE           34.97N 118.93W
01/11/2011  M52 MPH          KERN               CA   MESONET

            REPORTED AT GRAPEVINE CHP STATION.

&&

BPET

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.